# SDR 2011FA0000086

- Difficulty date: December 17, 2010
- Submitted: February 11, 2011
- Operation: General aviation
- Aircraft: N5221U
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0288
- System (JASC): 5511 · Horizontal Stabilizer, Spar/Rib
- Part: Rib
- Part number: 63587002
- Condition: Cracked
- Location: Rt Trim Tab
- Part time: 5,044 hours
- Component: Stabilator
- Component part number: 63585003
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100 HR INSP OF ACFT, SEVERAL RT AND LT STABILATOR TRIM TAB INBD RIBS HAVE BEEN FOUND CRACKED.  THE CRACKS ARE LOCATED AT THE RIB BOTTOM FWD CORNER, NEAR THE CONTROL ARM ASSY ATTACH NUTPLATE.  SEPARATE THE RT AND LT TRIM TABS BY REMOVAL OF THE CONTROL ARM ASSY, PERMITTING A GOOD VISUAL INSP OF THE RIBS AT INSP TIME.  REPLACE RIBS WITH NEW AS NEEDED.
